Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 486, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2016, 4:22 PM CDT for Stephens County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 11, 2016, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stephens County, OK
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS54 KOUN 112122
SVROUN
OKC137-112200-
/O.NEW.KOUN.SV.W.0486.160611T2122Z-160611T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 500 PM CDT
* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF DUNCAN...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...COMANCHE AND EMPIRE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3437 9794 3437 9807 3450 9814 3459 9814
3459 9791
TIME...MOT...LOC 2122Z 174DEG 12KT 3446 9801
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
440
WWUS54 KOUN 112154
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT SAT JUN 11 2016
OKC137-112204-
/O.EXP.KOUN.SV.W.0486.000000T0000Z-160611T2200Z/
STEPHENS OK-
454 PM CDT SAT JUN 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STEPHENS COUNTY
WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3437 9794 3437 9807 3450 9814 3459 9814
3459 9791
TIME...MOT...LOC 2150Z 174DEG 12KT 3446 9801
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT SAT JUN 11 2016 .DISCUSSION... Rain chances and heat will continue to be main focus for this forecast. Very warm and humid airmass along with a minor disturbance has lead to scattered showers/thunderstorms across portions of southern OK and north TX this aftn. Much of this activity is expected to dissipate early this evening. However, latest models are indicating some redevelopment overnight near the previously mentioned disturbance as it track east and northeast through Red River valley overnight. Will likely keep chance pops across the south for this possibility. Not much change for Sunday as very warm and humid conditions cont. Main focus may be across eastern part of state, but at least a fewe choes may occur during the day just about anywhere. For Sunday night into Monday, models still show the potential for activity to move south out of western Kansas into northern and perhaps central Oklahoma. Severe potential with any of this activity looks to remain low. By Tuesday, the stronger upper shortwave trough will make its way east out of the central Rockies into the Central/Northern Plains. Models cont to trend farther north with this wave, leaving much of Oklahoma and north Texas with dry and hot conditions for Tuesday. Still not out of the question to see a few storms late Tuesday, but by far the better chances will remain north of the area. Mainly hot and muggy conditions then expected into the latter part of the week with temps approaching the century mark and daytime heat indicies between 100 and 105 possible. A trough will drop south through the Ohio into the Mississippi River valleys by the end of the week. This may bring a back-door cold front with some slightly cooler temps and a low-end rain chance with it. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 89 71 89 / 20 40 30 30 Hobart OK 70 91 72 94 / 20 40 30 30 Wichita Falls TX 71 91 72 94 / 40 40 20 30 Gage OK 68 92 70 95 / 10 20 30 20 Ponca City OK 71 90 71 91 / 10 20 20 30 Durant OK 72 87 72 88 / 30 50 30 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jun 11, 11:52 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT SAT JUN 11 2016 OKZ004>048-050>052-TXZ083>090-121700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1152 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS TODAY. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH SOME OF THE STORMS...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY. HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 11, 2:21 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SAT JUN 11 2016
TXZ083-111945-
HARDEMAN TX-
221 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN COUNTY
UNTIL 245 PM CDT...
AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEDICINE MOUND...
MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3438 9968 3437 9967 3438 9964 3437 9962
3439 9958 3441 9958 3440 9949 3439 9947
3413 9948 3416 9969
TIME...MOT...LOC 1918Z 188DEG 21KT 3422 9958
..SPEG.Special weather statement, Jun 11, 3:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT SAT JUN 11 2016
OKZ052-112100-
BRYAN OK-
322 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRYAN COUNTY UNTIL
400 PM CDT...
AT 322 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF
ALBANY...MOVING NORTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3385 9610 3383 9610 3384 9615 3382 9615
3381 9618 3380 9618 3381 9616 3377 9617
3375 9620 3377 9629 3370 9632 3369 9636
3377 9642 3378 9645 3379 9645 3384 9649
3402 9609 3384 9605
TIME...MOT...LOC 2022Z 156DEG 13KT 3380 9623
..SPEG.Special weather statement, Jun 11, 3:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SAT JUN 11 2016 TXZ090-112100- CLAY TX- 325 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY COUNTY UNTIL 400 PM CDT... AT 322 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF HENRIETTA TO 3 MILES NORTHEAST OF BELLEVUE...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3370 9824 3398 9824 3389 9798 3360 9798 TIME...MOT...LOC 2022Z 194DEG 16KT 3376 9818 3367 9797 ..SPEG.
Special weather statement, Jun 11, 4:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 403 PM CDT SAT JUN 11 2016 TXZ090-112130- CLAY TX- 403 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 430 PM CDT... AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENRIETTA... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3371 9821 3384 9836 3402 9820 3382 9798 TIME...MOT...LOC 2101Z 231DEG 9KT 3384 9821 ..SPEG.
Special weather statement, Jun 11, 4:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CDT SAT JUN 11 2016 OKZ039-112145- STEPHENS OK- 412 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEPHENS COUNTY UNTIL 445 PM CDT... AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMANCHE... MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3432 9791 3432 9807 3459 9812 3459 9785 TIME...MOT...LOC 2112Z 179DEG 15KT 3440 9801 ..SPEG.
Special weather statement, Jun 11, 4:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SAT JUN 11 2016
OKZ021-034-112215-
GREER OK-BECKHAM OK-
420 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND CENTRAL
BECKHAM COUNTIES UNTIL 515 PM CDT...
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
DELHI...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3541 10000 3542 9955 3506 9952 3505 9976
3529 10000
TIME...MOT...LOC 2117Z 159DEG 23KT 3511 9966
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:13 PM CDT | Special Weather Statement | OUN | Love | 32 min |
| Jun 11, 3:22 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jun 11, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jun 11, 4:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 11, 4:20 PM CDT | Special Weather Statement | OUN | Beckham | 55 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 44 min |
| Jun 11, 4:49 PM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Jun 11, 4:57 PM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 11, 5:34 PM CDT | Special Weather Statement | OUN | Caddo | 41 min |
| Jun 11, 5:40 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 11, 5:43 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Jun 11, 5:54 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 11, 6:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 32 min |
| Jun 11, 6:28 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Jun 11, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 19 min |
| Jun 11, 6:49 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.